Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Adverse Reaction To Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being tested against HIV: Fact Sheet 410 : nucleoside analog reverse transcriptase inhibitors (nukes)
Ask the Experts

Resitant to all PIs & almost all NRTIs

Hello,I have been HIV+ for 25 years and have done pretty well on my HIV therapies which I began about 17 years ago. Last year my viral load began to increase so my doctor & I decided to switch my regimen. My Pheno & Genotype test showed me resistant...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
...warranted, given the consensus among your doctors that you are having a chronic adverse reaction to it.2. Because resistance to protease inhibitors (PIs) is rarely all or none, you and your doctor can review your resistance tests and consider an... Read more »

Efeveranz help.....

I live in a remote part of Australia, without access to direct medical care.I began treatment in September 2008 with Efeveranz and Truvada. I was treatment naive 12 years HIV+ with VL 120,000 and CD4 180.Initial side effects were unfortunately...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...Nevirapine may be an option if your CD4 is below 400 for men or 250 for women(above that, teher may be an increased risk for adverse reactions). Only you can say when the side effects may be too much. One thing that you should avoid is missing... Read more »

adverse reaction to HIV meds

On 2-5-03 the doctor I was working with stuck me with an HIV+ needle. The doctors I was sent to through workman's compensation treated me like all of the adverse reactions I was having were all in my head. When I presented the doctor with the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many if not most persons taking triple HIV meds for post-exposure prophylaxis will experience at least annoying side effects. Though some of the side effects may be due to mitochondrial toxicity it would be highly unusual to have severe... Read more »

Adverse Reaction to Topical Testosterone

My doctor had prescribed a topical testosterone product for me as my free testosterone levels were low. Shortly there after I broke out in hives and acne. Well, I stopped the testosterone a week and a half ago and the acne is going away but, the...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
You may have had an allergic reaction to the patch and it may take sometime for all of the causative agent to be eliminated. There are effective ways to blunt allergic reactions (including oral steroids) and if you are still having problems you... Read more »
Articles
AIDS Project Los Angeles

How to Avoid Adverse Reactions to HIV/AIDS Medications

...increase the potency of others. AZT, for example, has been shown to increase the potency of ddI. In this issue's article, however, adverse reactions associated with certain drug combinations will be examined. Many examples in the tables... Read more »
Gay Men's Health Crisis

Debate Widens Over Protease Inhibitor Side Effects

...protease inhibitor-treated patients. At the 5th Retrovirus Conference last winter, Dr. Cooper reported that 64% of his patients on protease inhibitors showed signs of lipodystrophy (abstract 410). At a late breaker in Geneva, his colleague Andrew... Read more »
The Body PRO

Abstract No. 364: Co-Administration of Indinavir 1200 mg With Nelfinavir 1250 mg in a Twice Daily Regimen: Preliminary Safety, PK Activity

...being looked at in the development of reliable pharmacokinetic data. In this study, the authors looked at IDV and NFV, both protease inhibitors. By way of background, the authors comment that favorable PK interaction between protease inhibitors... Read more »
U.S. Food and Drug Administration

New 75 mg Prezista Tablet and Corresponding Pediatric Dosing Information Approved

...equivalent to 75 mg of darunavir per tablet. Each tablet is debossed with “75” on oneside and “TMC” on the other side. 6 Adverse Reactions 6.6 Clinical Trials Experience: Treatment-Experienced Pediatric Patients PREZISTA/rtv has... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

new to Fuzeon

Posted by Tscotty, 4 Replies
Last month after 13 years, millions of pills, and all the other stuff we go through - I saw "the" lab results indicating my complete resistance to every drug I have taken. Thursday I gave my first fuzeon injection -it sure was a scene. I actually... Read more »

Gear magazine

Posted by Anonymous, 1 Reply
...Michael Weathers, whose handsome face adorns several billboards across America, and he said that he had not only never taken protease inhibitors, but had never taken any AIDS drugs. He is perfectly healthy 13 years after learning he was... Read more »